Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Nov 21, 2014, 3:53 AM EST for Oswego County, New York. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2014, 3:53 AM EST (08:53 UTC)
- Expired
- Nov 21, 2014, 5:15 AM EST
- In force
- 82 min
- Issued by
- NWS Buffalo, NY
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 68 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343
WWUS81 KBUF 210853
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EST FRI NOV 21 2014
NYZ004>006-211015-
CAYUGA NY-OSWEGO NY-WAYNE NY-
353 AM EST FRI NOV 21 2014
...LAKE EFFECT SNOW WILL CONTINUE SOUTHEAST OF LAKE ONTARIO...
* AT 347 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 3
INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
LAKE EFFECT SNOW BAND WAS LOCATED FROM SODUS BAY TO MEXICO BAY
INLAND ACROSS NORTHWEST WAYNE...NORTHERN CAYUGA AND SOUTHERN
OSWEGO COUNTIES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
SODUS BAY AND FAIR HAVEN...
OSWEGO AND FULTON...
MEXICO AND PARISH...
HANNIBAL AND PHOENIX...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 35.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4333 7588 4332 7585 4315 7588 4319 7608
4326 7620 4321 7619 4320 7629 4322 7631
4322 7647 4316 7648 4328 7698 4335 7670
4343 7663 4354 7640 4354 7626 4346 7582
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Nov 21, 1:41 AM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Nov 21, 1:41 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
141 AM EST FRI NOV 21 2014
.SYNOPSIS...
SIGNIFICANT LAKE EFFECT SNOWS WILL CONTINUE THROUGH THIS MORNING
BEFORE WEAKENING LATER THIS AFTERNOON AS HIGH PRESSURE PASSES BY TO
THE SOUTH OF OUR NEW YORK. MUCH WARMER AIR WILL ARRIVE OVER THE
WEEKEND AND INTO EARLY NEXT WEEK ALONG WITH RAIN SHOWERS AT
TIMES...POTENTIALLY BRINGING A FLOOD RISK TO AREAS WHICH WERE BURIED
BY LAKE EFFECT SNOW. TEMPERATURES WILL THEN TURN COLDER AGAIN FOR
THE SECOND HALF OF NEXT WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
THERE IS LIGHT AT THE END OF THE LAKE EFFECT TUNNEL ONCE WE GET
THROUGH THE NEXT 18 HOURS OR SO.
OFF LAKE ERIE...THE DOMINANT PLUME OF LAKE SNOW FROM THE AFTERNOON
HAS SINCE SETTLED TO THE SOUTH ACROSS THE WESTERN SOUTHERN TIER AND
IS NOW IN THE PROCESS OF BECOMING MULTIPLE BAND IN NATURE. UPSTREAM
RADARS SHOW THAT WINDS HAVE ALREADY VEERED TO THE NORTHWEST OVER
LOWER MICHIGAN...AND THIS CHANGE WILL BE NOTED ACROSS LAKE ERIE
WITHIN THE NEXT FEW HOURS.
WHILE THE OVERNIGHT LAKE EFFECT WILL BE MULTI-BAND IN NATURE...THE
ACTIVITY WILL HAVE AN UPSTREAM CONNECTION TO LAKE SUPERIOR...AND
UNLIKE THE PLUME OF SNOW FROM THE DAYTIME...THIS ACTIVITY WILL HAVE
SOME OROGRAPHIC LIFT FROM THE CHAUTAUQUA RIDGE TO HELP IT ALONG AS
WELL. SNOW SPOTTER REPORTS FROM THE JAMESTOWN AREA DESCRIBE NEAR
BLIZZARD CONDITIONS AT TIMES WITH SNOWFALL RATES OF 1 TO 3 INCHES AN
HOUR...SO THE LAKE EFFECT WILL CERTAINLY CONTINUE TO POUND THE
REGION. SNOWFALL AMOUNTS OVER PARTS OF CHAUTAUQUA AND CATTARAUGUS
COUNTIES WILL REACH TWO FEET OVERNIGHT. MEANWHILE...THE SNOW HAS
TAPERED OFF TO LIGHTER SNOW SHOWERS OVER MUCH OF WYOMING AND
SOUTHERN ERIE COUNTIES. HAVE THUS DISCONTINUED THE LAKE EFFECT SNOW
WARNINGS FOR THOSE AREAS...AS WE AS THE LES BASED FLAGS OVER THE
FINGER LAKES REGION.
ON FRIDAY...THE NORTHWEST FLOW/UPSLOPE REGIME WILL CONTINUE. THE
HEAVIEST SNOW SHOULD BE IN THE MORNING...BY AFTERNOON INVERSION
HEIGHTS LOWER SUBSTANTIALLY AND BACKGROUND SYNOPTIC SCALE MOISTURE
DECREASES QUICKLY...WHICH SHOULD BRING A RAPID WEAKENING. WHATEVER
IS LEFT WILL TRY TO SHIFT BACK NORTH TOWARDS BUFFALO LATE FRIDAY AND
FRIDAY EVENING...BUT THERE SHOULD NOT BE MUCH LEFT BESIDES A FEW
LIGHT SNOW SHOWERS.
OFF LAKE ONTARIO...A HEALTHY BAND OF MODERATE TO HEAVY LAKE EFFECT
SNOW REMAINS IN PLACE OVER OSWEGO AND SOUTHERN LEWIS COUNTIES.
SNOWFALL RATES OF 2 TO 4 INCHES AN HOUR WILL BE FOUND WITHIN THE
HEART OF THIS BAND THROUGH ABOUT 08Z...THEN LIKE THE ACTIVITY OFF LK
ERIE....THE SINGLE BAND WILL BECOME DISORGANIZED FOR AN HOUR OR TWO
BEFORE REDEVELOPING INTO A MULTI-BAND EVENT FROM OSWEGO COUNTY
WESTWARD ALONG THE LAKE ONTARIO BORDERING COUNTIES.
ALL OF THIS COMBINED SHOULD PRODUCE ADVISORY TYPE ACCUMULATIONS IN
WAYNE AND NORTHERN CAYUGA COUNTIES FROM LATE TONIGHT THROUGH FRIDAY.
AMOUNTS SHOULD REMAIN BELOW ADVISORY CRITERIA FOR ROCHESTER.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
LAKE EFFECT SNOW WILL DIMINISH TO START THIS TIME PERIOD OFF BOTH
EASTERN GREAT LAKES. ALOFT A FRONT OF WARMER AIR WILL BE ADVANCING
NORTHWARD UP LAKE ERIE AND THIS WARMING WILL GREATLY REDUCED THE
CAPPING INVERSION OFF LAKE ERIE WITH INCREASE WIND SHEAR ENDING ANY
LINGER LAKE EFFECT SNOW NEAR SKI COUNTRY THROUGH THE EVENING HOURS.
OFF LAKE ONTARIO A STILL HEALTHY BAND OF LAKE EFFECT SNOW WILL BE
ONGOING WITH A WNW FLOW. THIS BAND OF SNOW WILL FOCUS ON AREAS SE OF
LAKE ONTARIO WITH SEVERAL MORE INCHES OF SNOW BEFORE WARMING FROM
THE SOUTH...AND INCREASE WIND SHEAR ENDS THE LAKE EFFECT SNOW BY
SATURDAY MORNING OVER THE TUG HILL REGION.
SATURDAY WILL BE THE BEGINNING OF WARMING ACROSS WNY. A
SOUTHWESTERLY FLOW AROUND A BROAD AREA OF HIGH PRESSURE OFF THE
CAROLINA COASTLINE WILL BRING TEMPERATURES ALOFT AT 850 HPA UP ABOVE
FREEZING. MEANWHILE MOISTURE ADVECTION FROM THE MIDWEST WILL BRING
CHANCES FOR PRECIPITATION AS WARM...MOIST AIR IS LIFTED UPWARD OVER
THE COOLER AIR WITHIN THE BOUNDARY LAYER. EXPECT SOME LIGHT
PRECIPITATION TO START ACROSS WNY LATER IN THE DAY SATURDAY...AND BY
SATURDAY EVENING FOR AREAS EAST OF LAKE ONTARIO. SOME LINGER POCKETS
OF BELOW FREEZING TEMPERATURES AT THE GROUND MAY PRODUCE SOME SPOTTY
FREEZING RAIN AT THE ONSET...ESPECIALLY ACROSS THE HILLS SOUTH OF
BUFFALO AND ROCHESTER...AND ALSO VALLEYS TO THE EAST OF LAKE
ONTARIO.
LIGHT PRECIPITATION WILL CONTINUE INTO SUNDAY WITH ABUNDANT LOW
LEVEL MOISTURE LIFTED ON THE NOSE OF A 50 KNOT LLJ. WITH THE WARMING
PATTERN USUALLY WINDS ALOFT HAVE A HARD TIME MIXING DOWN DUE TO THE
POOR LAPSE RATES...AND JUST A BREEZY DAY WILL BE FOUND SATURDAY AND
SUNDAY.
SUNDAY A BREAK IN PRECIPITATION IS LIKELY AS THE OVERHEAD RIDGE
STRENGTHENS. THOUGH LIKELY STILL CLOUDY A STRONG WARM AIR ADVECTION
PATTERN WILL BRING 850 HPA TEMPERATURES UP TO 6C SUNDAY AND TO NEAR
10C BY EARLY MONDAY. THESE SOUTHERLY WINDS...ALONG WITH HEIGHT RISES
ALOFT ON SUNDAY WILL BRING OUR SURFACE HIGHS INTO THE LOWER 50S.
COUPLED WITH THE WARMING TEMPERATURES WILL ALSO BE A RISE IN SURFACE
DEWPOINTS. DEWPOINTS WILL START TO RISE INTO THE MID TO UPPER 30S
SUNDAY. THE COMBINATION OF WARMING TEMPERATURES...INCREASE SOUTHERLY
WINDS AND RISING DEWPOINTS SHOULD ALLOW FOR THE DEEP SNOWPACK EAST
OF BOTH GREAT LAKES TO COMPACT AND DIMINISH IN HEIGHT.
SUNDAY NIGHT AND INTO MONDAY IS WHEN THE BEST CHANCES FOR RAINFALL
TO OCCUR. ON THE FORCING OF A WARM FRONT BOUNDARY LIFTING NORTHWARD
FROM A LOW PRESSURE SYSTEM OVER THE WESTERN GREAT LAKES...A LIGHT
RAINFALL IS LIKELY ACROSS OUR REGION. AT THIS TIME RAINFALL DOES NOT
LOOK TO BE SIGNIFICANT WITH A SHORT PERIOD OF RAINFALL MEASURING ON
THE ORDER OF A QUARTER TO ONE HALF INCH.
THE MAJOR CONCERN THIS TIME PERIOD WILL BE THE POTENTIAL FOR
FLOODING. LIQUID STORED IN THE RECENTLY FALLEN LAKE EFFECT SNOW IS
LIKELY TO BE AT LEAST SEVERAL INCHES. SUNDAY NIGHT WILL REMAIN MILD
WITH LOWS REMAINING WELL ABOVE FREEZING. BY MONDAY SURFACE
TEMPERATURES WILL BE CLIMBING TOWARDS THE UPPER 50S TO AROUND 60F
WHICH WITH DEWPOINTS NOW IN THE MID TO UPPER 40S AND SOUTHERLY WINDS
SHOULD ALLOW FOR MUCH OF THE SNOW TO MELT. THE HIGH LIQUID IN THE
SNOWPACK COMBINED THE FALLING RAINFALL COULD LEAD TO FLOODING...BOTH
URBAN/AREAL AS WELL AS SIGNIFICANT RISES ON LOCAL STREAM/CREEKS AND
RIVERS.
THE BASE OF THE UPPER LEVEL TROUGH AND ITS COLD AIR WILL REMAIN JUST
TO OUR WEST THROUGH THE COURSE OF MONDAY NIGHT. THIS WILL ALLOW FOR
SURFACE TEMPERATURES TO REMAIN ABOVE FREEZING THROUGH THE NIGHT AND
ALLOW FOR SNOWPACK MELTING TO CONTINUE. WITH THE TROUGH NEARBY WILL
CARRY A LOW CHANCE POP FOR A PASSING SHOWER.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
FOR THE TUESDAY THROUGH THURSDAY TIME PERIOD COOLING TEMPERATURES
WILL END THE THREAT OF FLOODING...BUT AGAIN RENEW THE LAKE EFFECT
SNOW POTENTIAL.
ON TUESDAY AN AMPLIFIED UPPER AIR PATTERN WILL CONTINUE AS A LONG
WAVE TROUGH WILL BE FOUND OVER THE GREAT LAKES REGION AND DOWN
TOWARDS THE SOUTHERN MISSISSIPPI VALLEY. THIS TROUGH WILL SPLIT THE
RIDGE TO OUR EAST (PRIOR WARM AIRMASS) AND RIDGE ACROSS THE WEST.
WITH SHORTWAVES PASSING THROUGH THIS UPPER LEVEL TROUGH...AND WITH
THIS TROUGH NOW NEARING OUR REGION WILL MAINTAIN LOW CHANCE POPS FOR
A MIX OF RAIN AND SNOW. AS THE COLD AIR DEEPENS THROUGH THE
DAY...LAKE EFFECT SNOW WILL AGAIN BECOME A CONCERN.
BY TUESDAY NIGHT TEMPERATURES ALOFT AT 850 HPA WILL HAVE DROPPED TO
NEAR -10C...AND FALLING. ALOFT THIS UPPER LEVEL LOW TO OUR WEST WILL
NOT BE AS DEEP AS THIS CURRENT WEEK OF LAKE EFFECT SNOW...COLD AIR
NOT AS DEEP AND CAPPING INVERSION HEIGHTS NOT AS TALL. THAT SAID
PARAMETERS ARE STILL LOOKING FAVORABLE FOR ANOTHER BAND OF LAKE
EFFECT SNOW STARTING TUESDAY PM ACROSS AREAS NORTHEAST OF THE
LAKES...THEN DROPPING SOUTHWARD THROUGH TUESDAY NIGHT AND WEDNESDAY.
WITH THE COLD AIR NOT AS DEEP THERE MAY EVEN BE A LITTLE RAIN MIXED
IN WITH THE BANDS OF SNOW DURING THE DAY WEDNESDAY.
A SHORTWAVE WILL CROSS THE EASTERN GREAT LAKES WEDNESDAY/WEDNESDAY
NIGHT...WHICH MAY DISRUPT THE BANDS SOME...BEFORE A WESTERLY WIND
CARRIES THE LAKE EFFECT SNOW INLAND TO AREAS EAST OF THE LAKES...AND
SOUTH OF BUFFALO/WATERTOWN FOR WEDNESDAY NIGHT.
BANDS OF LAKE EFFECT SNOW WILL FADE EARLY THURSDAY AS WE GET A
LITTLE WARM AIR ADVECTION ALOFT AHEAD OF AN APPROACHING SHORTWAVE.
THIS SHORTWAVE MAY BRING SOME LIGHT GENERAL SNOW TO WNY BY LATE IN
THE DAY THURSDAY.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
OUTSIDE OF LAKE EFFECT AREAS CONDITIONS WILL BE MAINLY VFR THROUGH
THE PERIOD AS HIGH PRESSURE MOVES ACROSS THE REGION.
AS FOR LAKE EFFECT...THE PLUME OFF LAKE ERIE IS NOW FOCUSED ACROSS
THE SOUTHERN TIER AS MULTI BANDS OF LAKE EFFECT. THIS WILL RESULT IN
DETERIORATING CONDITIONS AT KJHW AND KELZ WITH IFR/LIFR CONDITIONS
WHEN THE BAND INTERSECTS THE TERMINALS.
OFF LAKE ONTARIO... A PLUME OF SNOW EXTENDS ACROSS THE SOUTHEAST
LAKE SHORE. THIS BAND WILL SETTLE TO THE SOUTH OVERNIGHT AND BECOME
MULTI BAND IN NATURE BY MORNING OVER THE COUNTIES SOUTHEAST OF THE
LAKE. THIS WILL KEEP VFR AT KART...BUT DETERIORATING CONDITIONS CAN
BE EXPECTED AT KROC AFTER 08Z.
BOTH AREAS OF LAKE EFFECT WILL LIFT BACK NORTH AND RAPIDLY WEAKEN
FRIDAY EVENING AS SURFACE RIDGING LOWERS INVERSION HEIGHTS.
OUTLOOK...
SATURDAY...VFR.
SATURDAY NIGHT THROUGH MONDAY...PERIODS OF IFR/MVFR IN RAIN. LLWS
POSSIBLE SUNDAY NIGHT AND INTO MONDAY MORNING.
TUESDAY...MAINLY VFR WITH A CHANCE OF RAIN/SNOW SHOWERS.
&&
.MARINE...
WHILE DEEP LOW PRESSURE PASSING BY TO THE NORTH OF THE LOWER GREAT
LAKES WILL CONTINUE TO GENERATE FAIRLY STRONG WINDS THROUGH
TONIGHT...WINDS HAVE DROPPED BELOW GALE FORCE ON LAKE ONTARIO. HAVE
THUS DROPPED THE GALE WARNING AND HAVE REPLACED IT WITH SMALL CRAFT
ADVISORIES FOR THE LAKE ONTARIO NEARSHORE WATERS. MEANWHILE SCA'S
WILL REMAIN IN PLACE FOR THE LAKE ERIE NEARSHORE WATERS ALONG WITH
THE IAG AND ST LAWRENCE RIVERS.
THE STRONG WINDS WILL START TO SUBSIDE LATER TONIGHT AS HIGH
PRESSURE WILL BUILD ACROSS THE GREAT LAKES REGION AND WEAKEN THE
INFLUENCING SFC PRESSURE GRADIENT. WHILE THE AREA OF HIGH PRESSURE
WILL PASS OVER LAKES ERIE AND ONTARIO ON FRIDAY...WINDS WILL LIKELY
REMAIN HIGH ENOUGH TO WARRANT SMALL CRAFT ADVISORIES ON LAKE ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 PM EST THIS EVENING FOR
NYZ006.
LAKE EFFECT SNOW ADVISORY UNTIL 6 PM EST THIS EVENING FOR
NYZ004-005.
FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH WEDNESDAY MORNING
FOR NYZ010>012-085.
LAKE EFFECT SNOW WARNING UNTIL NOON EST TODAY FOR NYZ008-019-
020.
LAKE EFFECT SNOW ADVISORY UNTIL NOON EST TODAY FOR NYZ021.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EST THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 9 AM EST THIS MORNING FOR
LOZ042.
&&
SYNOPSIS...SMITH
NEAR TERM...RSH/SMITH
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...RSH/SMITH
MARINE...HITCHCOCK/RSHHazardous weather outlook, Nov 20, 10:52 PM EST, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1052 PM EST THU NOV 20 2014 NYZ001-002-220400- NIAGARA-ORLEANS- 1052 PM EST THU NOV 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-220400- ALLEGANY- 1052 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-220400- CHAUTAUQUA-CATTARAUGUS- 1052 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS AND URBAN AREAS WILL POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220400- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1052 PM EST THU NOV 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-085-220400- NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE- 1052 PM EST THU NOV 20 2014 ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS AND URBAN AREAS WILL POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-220400- OSWEGO- 1052 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS AND URBAN AREAS WILL POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-220400- LEWIS- 1052 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS AND URBAN AREAS WILL POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-220400- WAYNE-NORTHERN CAYUGA- 1052 PM EST THU NOV 20 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-013-014-220400- MONROE-LIVINGSTON-ONTARIO- 1052 PM EST THU NOV 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-220400- JEFFERSON- 1052 PM EST THU NOV 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM-UP AND SOME RAINFALL SUNDAY AND MONDAY WILL RESULT IN SIGNIFICANT SNOWMELT IN AREAS WHICH RECEIVED HEAVY LAKE EFFECT SNOW. THIS MAY RESULT IN SIGNIFICANT FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS LARGER STEM RIVERS AND URBAN AREAS WILL POOR DRAINAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Nov 21, 12:36 AM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1236 AM EST FRI NOV 21 2014
NYZ005-006-008-210630-
CAYUGA NY-LEWIS NY-OSWEGO NY-
1236 AM EST FRI NOV 21 2014
...LAKE EFFECT SNOW WILL CONTINUE TO IMPACT THE AREA...
* AT 1232 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A QUARTER OF A MILE OR LESS.
THIS LAKE EFFECT SNOW BAND WAS CENTERED FROM OSWEGO TO REDFIELD TO
PORT LEYDEN.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
OSWEGO...
PARISH...
REDFIELD...
STERLING...
PALERMO AND AMBOY...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 33 AND 36.
TRAVEL ACROSS THE AREA WILL BE EXTREMELY DIFFICULT OR EVEN IMPOSSIBLE
DUE TO THE VERY HEAVY SNOWFALL PRODUCING NEAR ZERO VISIBILITY AND
DEEP SNOW COVER ON ROADWAYS. TRAVEL IS NOT RECOMMENDED.
IF YOU MUST TRAVEL...BE PREPARED BY HAVING AN EMERGENCY KIT...EXTRA
BLANKETS AND WARM CLOTHING IN THE EVENT THAT YOUR VEHICLE HAS
MECHANICAL PROBLEMS OR GETS STUCK. MAKE SURE YOU HAVE A FULLY CHARGED
CELL PHONE.
LAT...LON 4342 7552 4348 7580 4333 7588 4331 7587
4330 7662 4332 7672 4334 7673 4342 7664
4354 7636 4354 7624 4359 7621 4362 7511
TMASpecial weather statement, Nov 21, 2:12 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
212 AM EST FRI NOV 21 2014
NYZ004>006-008-210815-
CAYUGA NY-LEWIS NY-OSWEGO NY-WAYNE NY-
212 AM EST FRI NOV 21 2014
...LAKE EFFECT SNOW WILL CONTINUE SOUTHEAST OF LAKE ONTARIO...
* AT 202 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 2 TO 3
INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS LAKE
EFFECT SNOW BAND WAS LOCATED FROM NEAR FAIR HAVEN AND OSWEGO EAST
ACROSS OSWEGO AND FAR SOUTHERN LEWIS COUNTIES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
FAIR HAVEN...
OSWEGO AND PULASKI...
CENTRAL SQUARE AND FULTON...
REDFIELD AND WEST LEYDEN...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 35.
IF TRAVELING ACROSS THE AREA...SLOW DOWN AND ALLOW FOR EXTRA TIME TO
REACH YOUR DESTINATION. WATCH OUT FOR SLICK SPOTS ON AREA ROADWAYS.
IN ADDITION...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
LAT...LON 4342 7553 4348 7581 4333 7588 4332 7585
4315 7588 4319 7608 4326 7620 4321 7619
4320 7622 4320 7629 4322 7631 4321 7648
4328 7695 4335 7670 4343 7663 4354 7640
4350 7537
SMITHSpecial weather statement, Nov 21, 3:53 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EST FRI NOV 21 2014
NYZ004>006-211015-
CAYUGA NY-OSWEGO NY-WAYNE NY-
353 AM EST FRI NOV 21 2014
...LAKE EFFECT SNOW WILL CONTINUE SOUTHEAST OF LAKE ONTARIO...
* AT 347 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LAKE EFFECT SNOW BAND CAPABLE OF PRODUCING SNOWFALL RATES OF 1 TO 3
INCHES PER HOUR...AND VISIBILITY OF A HALF MILE OR LESS. THIS
LAKE EFFECT SNOW BAND WAS LOCATED FROM SODUS BAY TO MEXICO BAY
INLAND ACROSS NORTHWEST WAYNE...NORTHERN CAYUGA AND SOUTHERN
OSWEGO COUNTIES.
* SOME LOCATIONS AFFECTED BY THE LAKE EFFECT SNOW BAND INCLUDE...
SODUS BAY AND FAIR HAVEN...
OSWEGO AND FULTON...
MEXICO AND PARISH...
HANNIBAL AND PHOENIX...
THIS INCLUDES INTERSTATE 81 BETWEEN EXITS 32 AND 35.
DRIVING WITHIN THIS SNOW BAND WILL BE DIFFICULT AT TIMES WITH SNOW
COVERED AND SLIPPERY ROADWAYS. IF TRAVELING ACROSS THE AREA SLOW DOWN
AND BE PREPARED FOR RAPIDLY CHANGING ROAD AND WEATHER CONDITIONS.
LAT...LON 4333 7588 4332 7585 4315 7588 4319 7608
4326 7620 4321 7619 4320 7629 4322 7631
4322 7647 4316 7648 4328 7698 4335 7670
4343 7663 4354 7640 4354 7626 4346 7582
SMITHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:11 PM EST | Flood Watch | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 46 hr |
| Nov 20, 7:17 PM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Livingston, Ontario, Wyoming | 88 min |
| Nov 20, 7:21 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 84 min |
| Nov 20, 8:50 PM EST | Special Weather Statement | BUF | Lewis, Oswego | 85 min |
| Nov 20, 9:01 PM EST | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua, Wyoming | 89 min |
| Nov 21, 12:36 AM EST | Special Weather Statement | BUF | Oswego | 54 min |
| Nov 21, 2:12 AM EST | Special Weather Statement | BUF | Oswego | 63 min |
| Nov 21, 1:42 PM EST | Special Weather Statement | BUF | Erie | 63 min |
| Nov 21, 3:06 PM EST | Special Weather Statement | BUF | Erie | 54 min |
| Nov 21, 3:52 PM EST | Lake Effect Snow Advisory | BUF | Jefferson, Lewis, Oswego | 7 hr |
| Nov 21, 4:05 PM EST | Small Craft Advisory | BUF | 33 hr | |
| Nov 21, 6:35 PM EST | Special Weather Statement | BUF | Oswego | 55 min |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.